MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015430
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Four attempts to obtain additional information have been unsuccessful.The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure, the deltapaq coil (cdf10015430/ c30167) could not be detached.They withdrew the coil and used another one to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during the procedure, the deltapaq coil (cdf10015430/ c30167) could not be detached.They withdrew the coil and used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.The device was returned with its inner pouch.The labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located at the distal end of the green introducer.There is a kink in the device positioning unit (dpu) core wire at the end of the strain relief.The ball tip is intact and is located just outside the distal end of the green introducer.The articulating joint and resistance heating (rh) coil are obscured by the green introducer.There are no kinks or stretched sections apparent in the embolic coil.The v-notch of the resheathing tool is intact.After functional testing was completed, the embolic coil was advanced out of the introducer to visualize the articulating joint and rh coil.The articulating joint is intact.The rh coil has not received heat and melted.The resistance of the device was measured.The resistance was 32.4, which is outside of the specification range of 48.5 ¿ 56.The device was connected to lab sample dcb f79684 and the power was turned on.The system fault light illuminated.Because of the system fault condition, detachment could not be attempted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach was confirmed.The low out-of-specification resistance measurement on the device caused the system fault light to illuminate.In a system fault condition, a detachment cycle cannot be initiated.Low resistance indicates that there has been damage to the electrical connection between the hub and the rh coil.This damage can occur when the dpu core wire is bent or kinked.In this instance, there is a kink in the core wire at the strain relief, which is the distal end of the hub.This kink is the likely cause of the low resistance condition and the failure to detach.100% of devices are inspected for kinks in the dpu core wire and resistance at the final inspection per (b)(4).In addition, resistance is tested after the device is loaded into the hoop.Thus, it is very unlikely that the damage, which caused the failure to detach, occurred before the device left the manufacturing facility.The exact sequence of events in the procedure is unknown, and the packaging and shipping materials were not returned.Without these, it cannot be determined whether the damage occurred in transit, during storage, or when the device was prepared or used in the procedure.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6841064
Report Number2954740-2017-00250
Device Sequence Number13632720
Product Code HCG
UDI-Device Identifier00878528007036
UDI-Public(01)00878528007036(17)190930(10)C30167
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberCDF10015430
Device Lot NumberC30167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date09/04/2017
Supplement Report FDA Received Date11/03/2017
Patient Sequence Number1